Page 1 of 1

CRASH AND BURN?

Posted: Sat Mar 17, 2012 11:37 am
by Terry
So I've never had the pump with oxi before. Is the crash and burn an emotional thing besides the gut pain I have? I am so emotional today (somewhat yesterday to). I'm not a crier and can't seem to stop today whenever I talk to anyone that calls.

Re: CRASH AND BURN?

Posted: Sat Mar 17, 2012 11:43 am
by Sunwaterandsky
Terry,
The oxali makes me very emotional. I cry at almost everything. I had an extended meltdown because I couldn't get a hold of my mother - and I just wanted to touch base and say hello. I cry when I talk about crying. I have just resorted to telling people that I will cry when you meet me, just ignore it and I'll calm down on my own. That has worked for me and they don't panic because they are expecting it.

Have some good tissues. Make sure all the snot is blown out because it will irritate your stomach if you snuffle it back.

Sunwaterandsky

Re: CRASH AND BURN?

Posted: Sat Mar 17, 2012 11:53 am
by Terry
I see your lucky 47, just like me when I was diagnosed! Grr!

I wish I could blow all the snot out, but not so easy with the tumor in the nose and the tears kill my eyeballs. I'm usually O.K. I'm hoping it's a 24 hr. thing that goes away!!!!!

Re: CRASH AND BURN?

Posted: Sat Mar 17, 2012 12:18 pm
by disco nap
It could likely be the steroids. Decadron wreaks havoc on a body and probably messes with hormones. I wasn't a crier but I did lash out a couple times when I reached a breaking point with various medical professionals.

Re: CRASH AND BURN?

Posted: Sat Mar 17, 2012 12:19 pm
by pam1211
Hi Terry

I don t know if it s the chemo or just dealing with cancer but my emotions go from one extreme to the other. I go from balling my eyes out to being annoyed by everyone. My husband just smiles and goes with the flow, I try to only burden him with my emotional rollercoaster. I haven t figured out how to handle it all yet so I just go day by day, I ve started running again and that seems to help alot.

Pam

Re: CRASH AND BURN?

Posted: Sat Mar 17, 2012 12:20 pm
by CRguy
Hey Terry I recall we once talked about drug reactions a while back here where my comment to you was :
My response to dex is in my other thread..mostly, but I think I have distilled a perfect description for me :
think...puberty, PMS, hangover, sugar high, manic-depressive, narcolepsy... all nicely rolled into one cute little tablet (or infusion)

Any chance it could be a combination of the infusions and the "side effects" medications (steroids) which are messing with you ??????
I know I was way better when I adjusted the dex doses....... but obviously talk with your docs.

Cheers and best wishes to you
CRguy

Re: CRASH AND BURN?

Posted: Sat Mar 17, 2012 1:44 pm
by dianne052506
Terry, when I had straight FOLFOX (oxi on day one, go home with pump, leucovorin on day two, go home with pump, disconnect on day 3) I had decadron on both days one and two. Crash and burn is a good way to describe it.
I hate all the side effects from steroids, but I guess they're a necessary evil. I have to take ativan to sleep and calm the mood swings any time I have decadron.
Good luck.
Dianne

Re: CRASH AND BURN?

Posted: Sat Mar 17, 2012 3:10 pm
by dianetavegia
The 5FU pump is a killer! Tx 7 was my worst but after tx's 8 - 12, I'd crash within an hour of disconnect. By week 11 and 12 I was down for the count from Friday until Tuesday or Wednesday. I refused to stay in bed, but spent all my time on the sofa with zero energy or desire to eat. It was horrible.

Re: CRASH AND BURN?

Posted: Sat Mar 17, 2012 3:30 pm
by NWgirl
For awhile my oncologist prescribed dexamethazone (sp?) to help me with my nausea issues. I'd take it the first few days of my FOLFOX treatment. At one point he bumped it to 5 days (I think - maybe 4); in a continued attempt to control my nausea. When he bumped the dex, I found myself in what I considered a "real" depression. I cried all the time over things I could normally deal with - it was scary and weird.

Somehow - I think here, I ended up going to the mfg. web-site for dex and lo and behold - depression was listed as a possible side effect. The dex never did help my nausea so I dropped it cold turkey (which my oncologist said was not a good idea). I had no ill side effects from dropping the dex - and my depression immediately went away.

Now of course, as a cancer patient, we get down and depressed - but this was different. It was a dark, despondent, horrible feeling that I've never experienced before or since.

Others have mentioned steroids as a possible cause as well - might be worth reviewing what steroids you're taking and see if they are helping or hurting your mood and general feeling of well being.

Re: CRASH AND BURN?

Posted: Sat Mar 17, 2012 3:34 pm
by beth568
I vote for the steroids, too, if you're getting them before your infusions. Nasty, nasty crash after they wear off. I also found that, when I reached the point in the chemo cycle when fatigue really kicked in, I had huge mood swings. I learned to deal with them by sleeping it off.

We love you, no matter what mood you're in! :)

Re: CRASH AND BURN?

Posted: Sun Mar 18, 2012 7:29 am
by pollo65
Terry, I bet on the steroids. As a "chemo for lifer" I have started to pay attention to the emotional side effects and mine include crying at babies, dogs, happy things, sad things and almost anything. A couple days out and I am ASSERTIVE to a fault---I have warned friends and enemies alike that I may exhibit these strange quirks, I believe that I owe it to all of them. Sometimes I amuse myself by betting internally what will set me off. Saw the Descendants yesterday (with George Clooney) boohooed through the whole movie and embarrassed myself by sobbing out loud. Such is life.
pollo 65

Re: CRASH AND BURN?

Posted: Sun Mar 18, 2012 7:59 pm
by dianne052506
Terry,

Reading about other people's steroid depression, I remember that I compared mine to the crying jags that a college friend got whenever she drank (I promise it wasn't me, I was the calm rational one, who just kept thinking how weird her crying was!)
Steroids gave me this-is-never-going-to-get-better-I'm-going-to-feel-this-miserable-forever depression. Then when they finally wore off, I sleep almost 24 hours, and wake up almost a normal person.
Today and tomorrow I'm taking oral decadron in advance of extra decadron and benadryl with irinotecan on Tuesday. Let the crying begin!
Dianne

Re: CRASH AND BURN?

Posted: Sun Mar 18, 2012 9:27 pm
by vancouver eve
Terry. I vote for the steroids. I know how I was while taking them. I finally only took them for two days and I was not too bad. It was a horrible time.